MAUDE Adverse Event Report: PLAYTEX MANUFACTURING, INC. PLAYTEX SPORT TAMPONS, 36 CT SUPER UNSCENTED; MENSTRUAL TAMPON

PLAYTEX MANUFACTURING, INC. PLAYTEX SPORT TAMPONS, 36 CT SUPER UNSCENTED; MENSTRUAL TAMPON
Model Number X09923J0
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Toxic Shock Syndrome (2108)
Date of Event 07/24/2016
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) reported a case of menstrual tss associated with the use of playtex sport super tampons.The reporter stated that the date of onset was (b)(6).The patient had symptoms of fever, hypotension, rash, vomiting, diarrhea, sore throat and cardiac arrythmia and was admitted to the hospital on (b)(6) where she was diagnosed with tss.

Brand Name
PLAYTEX SPORT TAMPONS, 36 CT SUPER UNSCENTED
Common Device Name
MENSTRUAL TAMPON
Manufacturer (Section D)
PLAYTEX MANUFACTURING, INC.
805 walker rd
dover DE 19904
MDR Report Key5850807
Report Number0002515444-2016-00009
Device Sequence Number1242358
Product Code HEB
UDI-Device Identifier00078300099239
UDI-Public078300099239
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX09923J0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age18 YR